Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 299, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 21, 2006, 11:36 AM CST for DeWitt County, Karnes County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2006, 11:36 AM CST (17:36 UTC)
- Expired
- Dec 21, 2006, 12:30 PM CST
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 11:41 AM CST | HAIL 0.75 | Runge, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 211735 SVREWX TXC123-255-211830- /O.NEW.KEWX.SV.W.0299.061221T1736Z-061221T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1136 AM CST THU DEC 21 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... DEWITT KARNES * UNTIL 1230 PM CST * AT 1132 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR RUNGE...OR ABOUT 8 MILES EAST OF KENEDY...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE NORDHEIM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2888 9785 2875 9771 2889 9748 2906 9768 $$
2 follow-up statements
000 WWUS54 KEWX 211802 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 AM CST THU DEC 21 2006 TXC123-255-211830- /O.CON.KEWX.SV.W.0299.000000T0000Z-061221T1830Z/ DEWITT TX-KARNES TX- 1159 AM CST THU DEC 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR KARNES AND DEWITT COUNTIES... TRAINED WEATHER SPOTTERS REPORTED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE WITH THIS STORM. THIS STORM WAS LOCATED NEAR YORKTOWN...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WESTHOFF ANOTHER DANGEROUS STORM IS TRACKING BEHIND THIS STORM...OVER KENEDY NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2875 9802 2867 9782 2904 9721 2923 9748 $$
000 WWUS54 KEWX 211830 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CST THU DEC 21 2006 TXC123-255-211840- /O.EXP.KEWX.SV.W.0299.000000T0000Z-061221T1830Z/ DEWITT TX-KARNES TX- 1230 PM CST THU DEC 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KARNES AND DEWITT COUNTIES HAS EXPIRED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2875 9802 2867 9782 2904 9721 2923 9748 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 9:30 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 21, 9:30 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 AM CST THU DEC 21 2006 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10 PERCENT AND EXTEND SLIGHT CHANCE POPS THROUGH THE I-35 CORRIDOR AND INTO PORTIONS OF THE HILL COUNTRY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 527 AM CST THU DEC 21 2006) AVIATION... VFR CEILINGS WILL LOWER TO AROUND 8THSD FT THIS AFTERNOON. THE CLOUDS WILL SCATTERED OUT AROUND SUNSET LEAVING CLEAR SKIES OVERNIGHT. NORTHERLY WINDS AROUND 10 KTS TODAY BECOMING LIGHT AND VARIABLE TONIGHT. PREV DISCUSSION... (ISSUED 335 AM CST THU DEC 21 2006) DISCUSSION...SUBTROPICAL JET PREVENTING TOTAL CLEARING THIS MORNING WITH MID TO HIGH LEVEL CLOUDS SWEEPING NORTHEAST IN THE UPPER LEVEL FLOW. AS THE UPPER LOW MOVES ACROSS THE SOUTHERN U.S. PLAINS TODAY.. WILL GRADUALLY CLEAR FROM WEST TO EAST ACROSS WESTERN PORTIONS TODAY THEN CLEARING OVER THE REMAINDER OF THE REGION BY LATE TONIGHT. MOSTLY SUNNY SKIES AND MILD WEATHER EXPECTED FRIDAY IN ADVANCE OF THE NEXT STORM SYSTEM DIGGING OVER THE SOUTHWEST U.S.. INCREASING CLOUDS FRIDAY NIGHT AS WARM ADVECTION PATTERN ALOFT BEGINS. THEN RAIN CHANCES INCREASE SIGNIFICANTLY SATURDAY AS GULF MOISTURE BEGINS TO OVERRUN AND UPPER DYNAMICS INCREASE. AS THE COLD LOW MOVES ACROSS LATE SATURDAY INTO SUNDAY MORNING...RAIN WILL CHANGE TO SNOW AND OR RAIN AND SNOW MIXED OVER ELEVATED AREAS OF THE HILL COUNTRY AND EDWARDS PLATEAU REGIONS. REGIONAL SNOW STUDIES CONTINUE TO MAINTAIN THE HEAVIEST SNOW TRACK STILL TO THE NORTH OF OUR COUNTY WARNING AREA. OVER ELEVATED HILL COUNTRY AREAS AND THE ADJACENT EDWARDS PLATEAU..AMOUNTS ARE EXPECTED IN THE ONE HALF TO ONE INCH RANGE. OF COURSE AS WITH ALL FORECASTING OF AMOUNTS..THERE IS CONSIDERABLE UNCERTAINTY AS TO TIMING..TRACK AND STRENGTH OF THIS STORM SYSTEM..SO THESE AMOUNTS ARE NOT ETCHED IN STONE. THE COLD LOW PUSHES EAST OF THE CWA BY CHRISTMAS EVE NIGHT WITH PRECIPITATION ENDING. CHRISTMAS DAY OFFERS UP DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES AS A SECONDARY SURGE OF COLDER AIR PUSHES THRU DURING THE DAY. ANOTHER SYSTEM WILL APPROACH TOWARDS THE MIDDLE OF NEXT WEEK WITH GRADUALLY WARMER TEMPERATURES AND INCREASING GULF MOISTURE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
Hazardous weather outlook, Dec 21, 4:53 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CST THU DEC 21 2006 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM SYSTEM IS FORECAST TO BRING SNOW TO THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS SATURDAY NIGHT AND SUNDAY MORNING. SOME ACCUMULATION IS POSSIBLE...WITH THE BEST CHANCES OVER THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. UNCERTAINTY DOES EXITS WITH RESPECT TO THE TRACK OF THIS STORM AND POTENTIAL SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 21, 11:36 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 AM CST THU DEC 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL KENEDY 28.82N 97.85W
12/21/2006 E1.75 INCH KARNES TX CO-OP OBSERVER
HAIL FROM 1/4 INCH TO GOLFBALL AND BRIEF HEAVY RAIN
&&
JPBNearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.